MAUDE Adverse Event Report: ARTHREX, INC. EXCALIBUR, 4.0MM X 13CM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

ARTHREX, INC. EXCALIBUR, 4.0MM X 13CM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number EXCALIBUR, 4.0MM X 13CM
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported during a knee arthroscopy with menisectomy procedure the surgeon noticed metal shavings floating in the joint space while using the ar-8400ex, excalibur.The issue occurred as the surgeon was shaving the meniscus.The shavings were sucked out with the shaver and the case was completed.The rep stated a second device was not needed, and there was no harm or injury to the patient.The bone quality was medium.Dualwave outflow was not being used.The rep stated there was not an arthrex rep present during the procedure, and the surgeon informed them of the issue post-op.The rep reported the issue has been occurring across different lots and part numbers but the issue has been primarily with ar-8400ex, (lot: 10324466).Additional information received on 10/02/2019: the rep reported the surgeon did their best to remove all the shavings, but it cannot be confirmed that all shavings were fully removed.The complaint device is available to return for evaluation.The rep stated there is no available information with regard to other arthrex devices malfunctioning as arthrex representatives were not present.

Brand Name
EXCALIBUR, 4.0MM X 13CM
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9219983
Report Number1220246-2019-01367
Device Sequence Number2388618
Product Code GFA
UDI-Device Identifier00888867043589
UDI-Public00888867043589
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 10/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberEXCALIBUR, 4.0MM X 13CM
Device Catalogue NumberAR-8400EX
Device Lot Number10324466
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2019
Initial Report FDA Received Date10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;